Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 435, NWS Norman, OK

July 13, 2011Pottawatomie County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2011, 6:22 PM CDT for Pottawatomie County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 6:22 PM CDT (23:22 UTC)
Expired
Jul 13, 2011, 7:15 PM CDT
In force
53 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Pottawatomie County, OK

The radar

The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:30 PM CDTTSTM WND DMG2 E Tribbey, OKROOF BLOWN OFF OF BARN AND LARGE TREES BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS54 KOUN 132322
SVROUN
OKC125-140015-
/O.NEW.KOUN.SV.W.0435.110713T2322Z-110714T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 715 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR TRIBBEY...MOVING SOUTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...

* LOCATIONS IN THE WARNING INCLUDE ASHER...BROOKSVILLE...EARLSBORO...
  HARJO...MACOMB...MAUD...PINK...ST. LOUIS...TECUMSEH...TRIBBEY...
  TROUSDALE AND WANETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES 
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE 
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3491 9678 3495 9681 3493 9688 3497 9693
      3494 9698 3498 9714 3529 9714 3528 9677
      3493 9677
TIME...MOT...LOC 2322Z 293DEG 7KT 3511 9702

$$

BURKE
2 follow-up statements
017 
WWUS54 KOUN 132352
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT WED JUL 13 2011

OKC125-140015-
/O.CON.KOUN.SV.W.0435.000000T0000Z-110714T0015Z/
POTTAWATOMIE OK-
652 PM CDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN POTTAWATOMIE COUNTY...

AT 652 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF EARLSBORO
TO MACOMB TO 5 MILES SOUTHWEST OF TRIBBEY...MOVING SOUTH AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE ASHER...BROOKSVILLE...EARLSBORO...
  HARJO...MACOMB...MAUD...PINK...ST. LOUIS...TECUMSEH...TRIBBEY...
  TROUSDALE AND WANETTE.

LAT...LON 3491 9678 3495 9681 3493 9688 3497 9693
      3494 9698 3498 9714 3529 9714 3528 9677
      3493 9677
TIME...MOT...LOC 2352Z 354DEG 3KT 3522 9681 3512 9700
          3508 9713

$$

BURKE
260 
WWUS54 KOUN 140007
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT WED JUL 13 2011

OKC125-140017-
/O.EXP.KOUN.SV.W.0435.000000T0000Z-110714T0015Z/
POTTAWATOMIE OK-
707 PM CDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POTTAWATOMIE COUNTY
WILL EXPIRE AT 715 PM CDT...

THE STORMS HAVE WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL 
OCCUR ACROSS MUCH OF CENTRAL AND SOUTHERN POTTAWATOMIE COUNTY 
THROUGH 730 PM..

LAT...LON 3491 9678 3495 9681 3493 9688 3497 9693
      3494 9698 3498 9714 3529 9714 3528 9677
      3493 9677
TIME...MOT...LOC 0007Z 354DEG 3KT 3521 9681 3511 9700
          3507 9713

$$


30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:46 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 13, 3:46 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED JUL 13 2011

.DISCUSSION...
PERSISTENT HEAT WILL AFFECT THE OUN CWA THROUGH THE NEXT SEVEN
DAYS. ISOLATED TO WIDELY SCATTERED STORMS MAY DEVELOP DURING THE
AFTERNOONS AND EVENINGS.

SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...LIKELY
ASSISTED BY THE PRESENCE OF AN OUTFLOW BOUNDARY LEFT FROM MORNING
THUNDERSTORMS IN SOUTHERN KS/NORTHERN OK. WITH LIGHT FLOW ALOFT
AND THE ABSENCE OF LARGE SCALE LIFT... STORM COVERAGE IS LESS THAN
YESTERDAY. HOT AND DRY AIR AT LOW LEVELS WILL LEAD TO A FEW
STRONG WIND GUSTS.

THE MID LEVEL RIDGE WILL SHIFT OVERHEAD ON THURSDAY... WITH STORM
CHANCES LIMITED THROUGH FRIDAY DESPITE SOME MID LEVEL MOISTURE
REMAINING. ONLY OCCASIONAL AND TEMPORARY RELIEF FROM HOT
TEMPERATURES IS EXPECTED THROUGH THE NEXT WEEK... WITH THE HEAT
ADVISORY CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 104  78 103 /  20  10  10  10
HOBART OK         80 105  80 105 /  20  10   0   0
WICHITA FALLS TX  81 107  82 107 /  10  10  10  10
GAGE OK           75 103  75 105 /  20  10   0   0
PONCA CITY OK     76 102  79 102 /  20  10  10  10
DURANT OK         79 103  78 100 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

23/03
Hazardous weather outlook, Jul 13, 11:55 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUL 13 2011

OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW MAY PRODUCE DAMAGING WIND
GUSTS.

DISCUSSION...
A MOIST AND UNCAPPED ATMOSPHERE OVER OKLAHOMA AND NORTH TEXAS WILL
PROVIDE AN ENVIRONMENT FAVORABLE FOR AT LEAST ISOLATED THUNDERSTORMS
THROUGH LATE EVENING. IN ADDITION...AN OUTFLOW BOUNDARY EXTENDING
FROM NORTHWEST TO SOUTH-CENTRAL OKLAHOMA WILL PROVIDE A FOCUS FOR
STORM DEVELOPMENT. SCATTERED STORMS ARE EXPECTED TO FORM...AND
GRADUALLY INCREASE IN COVERAGE...THIS AFTERNOON. COVERAGE AND
INTENSITY OF STORMS SHOULD BEGIN TO DECREASE BY SUNSET...BUT A FEW
STORMS MAY PERSIST WELL INTO THE NIGHT. MODERATE INSTABILITY AND
VERY WEAK VERTICAL WIND SHEAR SUGGEST THAT THE PRIMARY RISKS WITH
STORMS WILL BE HEAVY RAIN AND STRONG WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
                  NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER SOUTHERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. A HEAT ADVISORY
CONTINUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY IS
EFFECTIVE UNTIL SATURDAY. FIRE DANGER WILL BE VERY HIGH ON FRIDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

CMS

In the hours before

Special weather statement, Jul 13, 5:35 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED JUL 13 2011

TXZ090-132300-
CLAY TX-
535 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

AT 534 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES SOUTH OF
PETROLIA TO 10 MILES SOUTHEAST OF PETROLIA...MOVING EAST AT 5 MPH.
BRIEF DAMAGING WIND GUSTS ARE POSSIBLE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3385 9830 3400 9829 3406 9811 3404 9810
      3402 9810 3399 9806 3400 9800 3380 9799

BURKE
Special weather statement, Jul 13, 5:37 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT WED JUL 13 2011

OKZ040-041-132315-
MURRAY OK-GARVIN OK-
537 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES.

AT 537 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM HENNEPIN TO
TURNER FALLS...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
HAIL UP TO ONE-HALF INCH...
CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3437 9703 3438 9705 3439 9735 3451 9735
      3452 9736 3464 9736 3465 9693 3434 9694
      3434 9704

BURKE
Local storm report, Jul 13, 5:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     DOVER                   35.98N 97.91W
07/13/2011  E60 MPH          KINGFISHER         OK   LAW ENFORCEMENT

            DOVER PD ESTIMATED 60 MPH WIND GUSTS

&&

MA
Local storm report, Jul 13, 6:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     6 W RINGWOOD            36.38N 98.35W
07/13/2011                   MAJOR              OK   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN

&&

MA
Special weather statement, Jul 13, 6:10 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT WED JUL 13 2011

OKZ005-132345-
WOODS OK-
610 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES SOUTHEAST OF FREEDOM TO 3 MILES WEST OF DACOMA...MOVING
NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3681 9853 3657 9853 3659 9896 3664 9902
      3667 9903 3679 9915 3691 9898

BURKE
Special weather statement, Jul 13, 6:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT WED JUL 13 2011

OKZ030-140000-
POTTAWATOMIE OK-
614 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.

AT 614 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHWEST OF TRIBBEY TO ASHER...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3495 9681 3493 9688 3497 9693 3495 9696
      3497 9702 3503 9714 3525 9714 3526 9713
      3513 9681 3507 9677 3491 9677 3491 9678

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:05 PM CDTSpecial Weather StatementOUNCleveland, McClain25 min
Jul 12, 7:23 PM CDTSpecial Weather StatementOUNHughes22 min
Jul 12, 7:27 PM CDTSpecial Weather StatementOUNCleveland33 min
Jul 12, 7:30 PM CDTSpecial Weather StatementOUNPottawatomie30 min
Jul 12, 7:40 PM CDTSpecial Weather StatementOUNBlaine35 min
Jul 13, 3:20 AM CDTSpecial Weather StatementOUNKay55 min
Jul 13, 4:17 AM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 13, 1:41 PM CDTSpecial Weather StatementOUNBeckham34 min
Jul 13, 2:27 PM CDTSpecial Weather StatementOUNCaddo33 min
Jul 13, 2:31 PM CDTSevere Thunderstorm WarningOUNCaddo44 min
Jul 13, 2:59 PM CDTSpecial Weather StatementOUNCotton, Jefferson, Tillman61 min
Jul 13, 3:05 PM CDTSpecial Weather StatementOUNGrady25 min
Jul 13, 3:26 PM CDTSpecial Weather StatementOUNRoger Mills34 min
Jul 13, 3:33 PM CDTSpecial Weather StatementOUNBlaine42 min
Jul 13, 3:47 PM CDTSpecial Weather StatementOUNCanadian43 min
Jul 13, 3:53 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Kingfisher67 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher, Major51 min
Jul 13, 4:44 PM CDTSevere Thunderstorm WarningOUNKingfisher31 min
Jul 13, 5:02 PM CDTSpecial Weather StatementOUNMajor43 min
Jul 13, 5:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major, Woods51 min
Jul 13, 5:20 PM CDTSevere Thunderstorm WarningOUNKingfisher40 min
Jul 13, 5:24 PM CDTSpecial Weather StatementOUNGrady51 min
Jul 13, 5:37 PM CDTSpecial Weather StatementOUNMurray38 min
Jul 13, 5:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major, Woods49 min
Jul 13, 6:02 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain43 min
Jul 13, 6:10 PM CDTSpecial Weather StatementOUNWoods35 min
Jul 13, 6:14 PM CDTSpecial Weather StatementOUNPottawatomie46 min
Jul 13, 6:26 PM CDTSpecial Weather StatementOUNCaddo34 min
Jul 13, 6:57 PM CDTSpecial Weather StatementOUNCaddo, Kiowa33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.